Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 29, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 9, 2025, 3:59 PM EDT for Licking County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2025, 3:59 PM EDT (19:59 UTC)
- Expired
- Jul 9, 2025, 6:23 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:02 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 9, 2:02 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 202 PM EDT Wed Jul 9 2025 .SYNOPSIS... Rounds of showers and thunderstorms are possible each day through the early next week particularly in the afternoons and evenings. Temperatures will be near to above normal for the week. && .NEAR TERM /THROUGH TONIGHT/... Near normal temperatures during the near term with highs in the middle 80s and lows in the middle to upper 60s. Isolated to scattered convection is expected this afternoon and through around sunset. While widespread hazardous weather is not expected, cannot rule out an isolated strong to severe storm with damaging winds. In addition heavy downpours will be possible with some of the thunderstorm activity and could lead to localized flooding issues. Fog will be possible overnight, especially across southeastern portions of the region where there has been more rainfall so far today. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... There will be additional showers and thunderstorms on Thursday, once again more in the afternoon into the evening hours. The better focus will be across the eastern half of the region. High and low temperatures will again be similar with highs in the middle to upper 80s and lows in the middle to upper 60s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Weak zonal upper level flow late this week backs and strengthens as an initial short wave lifts out of the central Plains into the Great Lakes and then gets absorbed into a deeper trough that moves from the northern Plains into the upper Great Lakes late this weekend. Upper forcing will remain north of the region, but it will push a surface cold front through the area over the weekend. As the trough over the Great Lakes lifts northeast, heights will rise as mid and upper level ridging builds into the area early next week. Some model spread is observed regarding the strength of this ridge and therefore forecast confidence decreases as we head into next week. Precipitation chances will occur Friday and Saturday with the best threat for showers and thunderstorms on Sunday. There could be some additional scattered diurnal convection early in the week with an increased threat for convection as we head into mid week. Temperatures will be above normal through the period, with highs generally in the upper 80s to around 90 though Saturday. Readings look to only dip slightly Sunday and Monday - with highs in the mid to upper 80s. Heat indices may approach 100 on Saturday. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... There will be some thunderstorms near KCVG at the start of the TAF period. Most of the activity should stay just north of the TAF site and therefore handled with a VCTS. Otherwise, handled any precipitation mention at the other area TAF sites with VCSH or SHRA. Cannot rule out though an isolated thunderstorm at the other area TAF sites. Precipitation chances taper off for the overnight hours. A mix of MVFR and VFR cigs will be around through the TAF period, however some lower cigs will be possible around KCVG and KLUK late in the overnight hours. Fog will be possible overnight. Limit visibility restrictions to MVFR at most of the TAF sites, however have IFR vsbys at KILN and KLUK. Have an additional mention in of VCSH shower activity at the longer KCVG TAF on Thursday afternoon. OUTLOOK...Thunderstorms are possible each day through at least Monday, mainly in the afternoon and evening. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...AR AVIATION...
Hazardous weather outlook, Jul 9, 1:00 PM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 100 PM EDT Wed Jul 9 2025 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>072-077-078-101700- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Hardin- Mercer-Auglaize-Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark- Madison-Licking-Preble-Montgomery-Greene-Pickaway-Fairfield-Butler- Warren-Clinton-Hamilton-Clermont- 100 PM EDT Wed Jul 9 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northern Kentucky, central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ097>100-OHZ073-074-079>082-088-101700- Bracken-Robertson-Mason-Lewis-Ross-Hocking-Brown-Highland-Adams-Pike- Scioto- 100 PM EDT Wed Jul 9 2025 This Hazardous Weather Outlook is for northeast Kentucky, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...This afternoon and tonight. Areas of fog will be possible tonight, some of the fog may be dense in spots. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:54 AM EDT | Areal Flood Advisory | ILN | Hocking | 3 hr |
| Jul 9, 3:43 PM EDT | Areal Flood Advisory | ILN | Licking | 16 min |
| Jul 9, 6:23 PM EDT | Areal Flood Warning | ILN | Licking | 3 hr |
| Jul 9, 6:36 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 24 min |
| Jul 9, 7:15 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Jul 9, 3:54 PM EDT | Areal Flood Advisory | ILN | Dearborn | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.